ON THE SPECTRA OF CYCLES AND PATHS


Celik F., CANGÜL İ. N.

TWMS JOURNAL OF APPLIED AND ENGINEERING MATHEMATICS, vol.9, no.3, pp.571-580, 2019 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 9 Issue: 3
  • Publication Date: 2019
  • Doi Number: 10.1016/j.laa.2019.05.008
  • Title of Journal : TWMS JOURNAL OF APPLIED AND ENGINEERING MATHEMATICS
  • Page Numbers: pp.571-580

Abstract

Energy of a graph was defined by E. Huckel as the sum of absolute values of the eigenvalues of the adjacency matrix during the search for a method to obtain approximate solutions of Schrodinger equation which include the energy of the corresponding system for a class of molecules. The set of eigenvalues is called the spectrum of the graph and the spectral graph theory dealing with spectrums is one of the most interesting sub-areas of graph theory. There are a lot of results on the energy of many graph types. Two classes, cycles and paths, show serious differences from others as the eigenvalues are trigonometric algebraic numbers. Here, we obtain the polynomials and recurrence relations for the spectral polynomials of these two graph classes. In particular, we prove that one can obtain the spectra of C-2n and P2n+1 without detailed calculations just in terms of the spectra of C-n and P-n, respectively.